Hail, Wallace
- When
- June 10, 2:49 PM MST
- Where
- Wallace County, Sharon Spgs
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.883, -101.733
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 10, 1:53 PM MST, 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 253 PM MDT SUN JUN 10 2001 ...HOT TEMPS EXPECTED NEXT FEW DAYS... WL BE INTERESTING NEXT FEW DAYS IN TERMS OF TSTMS FOR GLD CWA. ALL INDICATIONS TODAY DID NOT SUPPORT DEVELOPMENT OF STORMS. HOWEVER...FEW STORMS HAVE FIRED ALONG NW-SE ORIENTATED BOUNDARY DRAPED ACROSS SW PARTS OF FA. ATMOSPHERE IS UNSTABLE AND OBVIOUSLY NO CAP AS PREVIOUSLY THOUGHT. AS STORMS HAVE BEEN MOVING OFF THIS BOUNDARY...THEY HAVE BEEN WEAKENING. WL CONTINUE TO MONITOR...BUT MODELS AND NEARBY SOUNDINGS DO NOT SUPPORT MUCH ACTIVITY BY 00Z. LOOKING AT SIGNIFICANT MID LVL CAP NEXT 2 DAYS OVER CWA. IF THESE TEMPERATURES ARE FORECAST TOO WARM...THEN SLIGHT POSSIBILITIES EXIST FOR THUNDERSTORMS. A FEW THINGS TO CONSIDER INCLUDE STEEP LAPSE RATES...WEAK DISTURBANCES THAT BEGIN TO RIDE ACROSS WSW FLOW ALOFT AND DEWPOINTS. DO NOT FIND ANY QPF OR SIGNIFICANT LIFT NEXT 36-48 HRS AND WL GO ALONG WITH MODEL AGREEMENT ON 700MB TEMPS. THEREFORE...WL NOT MENTION TSTMS UNTIL TUESDAY NIGHT WHEN FRONT MOVES ACROSS FA AND MORE ENERGY MOVES IN FROM THE W. OTHERWISE... VERY WARM SFC TEMPS EXPECTED NEXT FEW DAYS BUT SHOULD FALL JUST SHORT OF RECORD HIGHS. LATER SHIFTS CAN LOOK AT THIS IF TEMPS SHOULD RISE INTO TRIPLE DIGITS. MORE BOUYANT AIRMASS AND DEEPER MOISTURE FOR WEDNESDAY...SO WL KEEP CHC FOR TSTMS...POSSIBLY LIKELY POPS E CWA. THEN DRY FORECAST LATER THURSDAY INTO FRIDAY AS SYSTEM PULLS AWAY FROM HI PLAINS. NO OTHER CHANGES AT THIS TIME. .GLD...NONE. KPL
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-110600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1041 AM MDT SUN JUN 10 2001 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. THE AIR MASS OVER THE REGION HAS BECOME DRIER AND MORE STABLE. THEREFORE...NO THUNDERSTORMS ARE EXPECTED OVER THE AREA THROUGH TONIGHT. BULLER
The Goodland radar (KGLD), 54 km away, was scanning. The volume nearest the first event began at 21:46 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251119, 5251120, 5251121.